alexa
Reach Us +447480022765
The Dangers Of Judicious Amiodarone Use: An Unusual Case Of Amiodarone Toxicity | 54966
ISSN: 2161-105X

Journal of Pulmonary & Respiratory Medicine
Open Access

Like us on:

Our Group organises 3000+ Global Conferenceseries Events every year across USA, Europe & Asia with support from 1000 more scientific Societies and Publishes 700+ Open Access Journals which contains over 50000 eminent personalities, reputed scientists as editorial board members.

Open Access Journals gaining more Readers and Citations
700 Journals and 15,000,000 Readers Each Journal is getting 25,000+ Readers

This Readership is 10 times more when compared to other Subscription Journals (Source: Google Analytics)
All submissions of the EM system will be redirected to Online Manuscript Submission System. Authors are requested to submit articles directly to Online Manuscript Submission System of respective journal.

The dangers of judicious amiodarone use: An unusual case of amiodarone toxicity

2nd International Conference on Respiratory and Pulmonary Medicine

Kathryn Tapper, Lena L Kassab, Austin Moody, George Pujalte and Archana Roy

The Mayo Clinic, USA

Posters & Accepted Abstracts: J Pulm Respir Med

DOI: 10.4172/2161-105X.C1.017

Abstract
Amiodarone is highly efficacious as a medical therapy for cardiac arrhythmias. Amiodarone pulmonary toxicity, which can be presented as eosinophilic pneumonia, organizing pneumonia, acute respiratory distress syndrome (ARDS), diffuse alveolar hemorrhage, or pulmonary nodules and masses, is one of many severe potential side effects of this medication. The mechanisms involved in amiodarone-induced lung injury remain unclear, but may include direct toxic effect or an indirect immunologic reaction. This case involves a patient who developed amiodarone toxicity requiring intubation secondary to ARDS after a short course on a low dose of the medication. In this study a 79-year-old female who was presented to the emergency department with a two-day history of productive cough, pleurisy, worsening fatigue, and shortness of breath was considered. She had been on amiodarone for the previous six weeks for treatment of atrial flutter/fibrillation. Chest computed tomography showed diffused patchy foci of ground glass opacification in both lungs, likely secondary to a drug reaction from amiodarone toxicity. Patient had increased oxygen requirements throughout her hospitalization despite treatment with high dose steroids, diuresis and empiric antibiotic coverage. She required non-invasive ventilation with increasing frequency, later requiring intubation, and eventual withdrawal from life-sustaining measures. Amiodarone toxicity is a diagnosis of exclusion and remains perplexing from both a management and prognostic perspective. There are documented effects on the thyroid, heart, liver, skin, bone marrow, eyes, and lungs. While toxicity is rare, the potential complications can be lethal. Therefore, this medication should be used with caution due to its potential unpredictable side effect profile.
Biography

Kathryn Tapper has completed her Medical degree from the George Washington University School of Medicine and Health Sciences in Washington. She is currently pursuing her final year of Residency in Family Medicine at the Mayo Clinic in Jacksonville, Florida. She is currently serving as one of the Chief Residents of the Family Medicine Residency Program at Mayo Clinic.

Email: [email protected]

Top